Vol. 65, No. 1, 1976

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
The Dunford-Pettis property for certain uniform algebras

Freddy Delbaen

Vol. 65 (1976), No. 1, 29–33
Abstract

A Banach space B has the Dunford-Pettis property if xn(xn) 0 whenever xn 0 weakly and the sequence xn tends to zero weakly in B (i.e. σ(B,B∗∗)). Suppose now that A is a uniform algebra on a compact space X. If ϕ is a nonzero multiplicative linear functional on A then Mϕ is the set of positive representing measures of ϕ. If A is such that a singular measure which is orthogonal to A must necessarily be zero and if all Mϕ are weakly compact sets then the algebra A as well as its dual have the Dunford-Pettis property.

Mathematical Subject Classification 2000
Primary: 46J10
Milestones
Received: 4 August 1975
Revised: 20 November 1975
Published: 1 July 1976
Authors
Freddy Delbaen